question-icon

What Causes Neck Pain And Stiffness After Taking An Insulin Shot?

default
Posted on Tue, 10 Oct 2017
Question: Lantus insulin makes my neck hurt and get stiff doctors say nothing is wrong but when i stop insulin there is drainage in my throat and stiffness goes away.
doctor
Answered by Dr. Elona (1 hour later)
Brief Answer:
Usually, Lantus Insulin does not cause such symptoms.

Detailed Answer:
Hello,
I have gone through your query and understood your concern.

Neck pain and stiffness can not be attributed to Lantus insulin.

There are a number of conditions that cause pain and restrict motion of the neck like Muscle strains, Osteoarthritis, Nerve compression, rheumatoid arthritis and several others.

If your symptoms persist, I'd suggest to consult your doctor and discuss with him/her the possible causes, the necessary test to do and the right treatment accordingly.

As an endocrinologist, I can say that if you were my patient I'd suggest doing a test by stopping the Lantus insulin for some days and use Detemir insulin to maintain your diabetes control.

In my opinion, this is less probable but If the symptoms disappear during these days than we can deduct that Lantus insulin is the cause of your neck problems.

The best thing to do is to discuss with your treating endocrinologist and ask his opinion about this test.

Hope this is helpful.
Regards.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Elona

Endocrinologist

Practicing since :2008

Answered : 889 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Neck Pain And Stiffness After Taking An Insulin Shot?

Brief Answer: Usually, Lantus Insulin does not cause such symptoms. Detailed Answer: Hello, I have gone through your query and understood your concern. Neck pain and stiffness can not be attributed to Lantus insulin. There are a number of conditions that cause pain and restrict motion of the neck like Muscle strains, Osteoarthritis, Nerve compression, rheumatoid arthritis and several others. If your symptoms persist, I'd suggest to consult your doctor and discuss with him/her the possible causes, the necessary test to do and the right treatment accordingly. As an endocrinologist, I can say that if you were my patient I'd suggest doing a test by stopping the Lantus insulin for some days and use Detemir insulin to maintain your diabetes control. In my opinion, this is less probable but If the symptoms disappear during these days than we can deduct that Lantus insulin is the cause of your neck problems. The best thing to do is to discuss with your treating endocrinologist and ask his opinion about this test. Hope this is helpful. Regards.